Alert archive / North Dakota / Wind Advisories in 2019
Wind Advisory 4, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Apr 25, 2019, 3:16 AM CDT for 12 counties in North Dakota. It took effect at Apr 25, 2019, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2019, 3:16 AM CDT (08:16 UTC)
- In effect from
- Apr 25, 2019, 12:00 PM CDT
- Expired
- Apr 25, 2019, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Burke County, ND, Divide County, ND, Foster County, ND, McHenry County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Wells County, ND, Williams County, ND
The radar
The Minot AFB radar (KMBX), 23 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2541 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
289 WWUS73 KBIS 250816 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 316 AM CDT Thu Apr 25 2019 NDZ001>005-009>013-021>023-025-260000- /O.NEW.KBIS.WI.Y.0004.190425T1700Z-190426T0000Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McLean-Sheridan-Wells-Foster- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, and Carrington 316 AM CDT Thu Apr 25 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... The National Weather Service in Bismarck has issued a Wind Advisory, which is in effect from noon today to 7 PM CDT this evening. * TIMING...This afternoon through early this evening. * WINDS...Northwest gusting to 45 mph. * IMPACTS...Driving may be difficult, especially for high profile vehicles. If working on elevated surfaces be sure to use extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
303 WWUS73 KBIS 251744 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND Issued by National Weather Service Aberdeen SD 1244 PM CDT Thu Apr 25 2019 NDZ001>005-009>013-021>023-025-260000- /O.CON.KBIS.WI.Y.0004.000000T0000Z-190426T0000Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McLean-Sheridan-Wells-Foster- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, and Carrington 1244 PM CDT Thu Apr 25 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...This afternoon through early this evening. * WINDS...Northwest gusting to 45 mph. * IMPACTS...Driving may be difficult, especially for high profile vehicles. If working on elevated surfaces be sure to use extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
159 WWUS73 KBIS 260004 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 704 PM CDT Thu Apr 25 2019 NDZ001>005-009>013-021>023-025-260115- /O.EXP.KBIS.WI.Y.0004.000000T0000Z-190426T0000Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McLean-Sheridan-Wells-Foster- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, and Carrington 704 PM CDT Thu Apr 25 2019 ...WIND ADVISORY HAS EXPIRED... The wind advisory has expired. Winds my still gust for an hour, but the wind will rapidly diminish. $$ waa
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Apr 25, 12:26 AM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Apr 25, 12:26 AM CDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1226 AM CDT Thu Apr 25 2019 .UPDATE... Issued at 1212 AM CDT Thu Apr 25 2019 For late night update only change needed was to increase cloud cover a bit over the northwest. Otherwise, going forecast remains on track. UPDATE Issued at 922 PM CDT Wed Apr 24 2019 Current forecast trending ok so only minor updates. Skies have cleared quite a bit across northern North Dakota with more mid to high clouds south. Radar shows little if any precipitation reaching the ground across the south at this time. On Thursday, the newest guidance on Humidity continues to portray very dry surface conditions across the west and central after the cold frontal passage. By afternoon, the lowest RH values could be below 20 percent across much of the west and central. The strongest winds will likely be north by afternoon. Over the past few days with the lack of surface moisture prior to greenup, the atmosphere has linked up to as high at 700 mb, or 8 to 10 thousand ft agl. There is no reason not to think the same will happen Thursday. Critical fire weather conditions are possible Thursday, with a Fire Weather Watch from late Thursday morning through Thursday evening. UPDATE Issued at 540 PM CDT Wed Apr 24 2019 Added more clouds and some sprinkles to the southwest this evening where a weak shortwave trough is brushing by the region at this time. Otherwise looking for a gradual increase in clouds tonight west with an isolated shower or thunderstorms drifting across the northwest around daybreak as a cold front enters the region. && .SHORT TERM...(This evening through Thursday) Issued at 309 PM CDT Wed Apr 24 2019 Critical fire weather conditions tomorrow highlights the short term forecast. A weak surface cold front has passed through North Dakota, bringing breezy winds and a slight dip in high temperatures, but little precipitation. Mostly clear skies and calm winds is expected tonight as surface high pressure briefly moves in. Thursday's weather is highlighted by likely critical fire weather conditions across all of western and central North Dakota. See the fire weather discussion below for more details. Another cold front is expected to pass through North Dakota on Thursday, although little precipitation is expected, with high temperatures only in the mid 50s to low 60s and gusty northwest winds. .LONG TERM...(Thursday night through Wednesday) Issued at 309 PM CDT Wed Apr 24 2019 After Thursday's cold front moves out, high pressure will again dominate and lead to quiet weather Thursday night into Friday. However, the warm and dry weather won't last long, with a surface low forecast to develop in South Dakota ahead of a 500 mb shortwave trough. Widespread rain is likely, especially across the southern half of the state where QPF amounts of 0.25-0.50 inches are becoming more consistent across model guidance. With 850 mb temperatures below freezing overnight Friday and into Saturday morning, wet snow mixing in cannot be ruled out, with any accumulation generally limited to the southernmost counties. Precipitation will slowly taper off Saturday afternoon, before another surface low is forecast to move out of Montana and into western North Dakota late Saturday night. There is still plenty of uncertainty from model guidance in regards to location, QPF amounts, and duration, as some model solutions have the low quickly moving out by Sunday night, while others have it sticking around through Monday. Snow mixing in with rain is once again possible Sunday morning. Expect cooler than average temperatures and a chance for precipitation to continue through the first few days of the work week. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1212 AM CDT Thu Apr 25 2019 VFR conditions will prevail through the forecast period. A cold front will push through the area today, with gusty northwest winds developing this morning, continuing through the day before diminishing. && .FIRE WEATHER... Issued at 309 PM CDT Wed Apr 24 2019 A strong cold front will sweep through North Dakota on Thursday afternoon, with pressure rising quickly behind the front. This, combined with a well-mixed boundary layer per upper air sounding analysis, will lead to gusty winds, sustained at 20-30 knots and gusts to 40 knots possible. Winds will be strongest in north- central ND. The frontal passage will also bring extremely dry air, with minimum relative humidity consistently at 15 to 20 percent across western and central ND. Both the wind and RH values fit the criteria for critical fire weather conditions, so a Fire Weather Watch is being issued for all of western and central North Dakota for late Thursday morning through Thursday evening. && .BIS WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from 11 AM CDT /10 AM MDT/ this morning through this evening for NDZ001>005-009>013-017>023-025-031>037- 040>048-050-051. && UPDATE...JJS SHORT TERM...MJ LONG TERM...MJ AVIATION...JJS FIRE WEATHER...MJ
Hazardous weather outlook, Apr 25, 12:10 AM CDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1210 AM CDT Thu Apr 25 2019 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-260515- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1210 AM CDT Thu Apr 25 2019 /1110 PM MDT Wed Apr 24 2019/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Fire Weather Watch has been issued for all of western and central North Dakota, in effect late Thursday morning through early Thursday evening. For more details, see www.weather.gov/bis. Gusty northwest winds, as high as 45 mph are possible Thursday afternoon. The strongest winds are expected along and north of Highway 52. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 3:22 AM CDT | Red Flag Warning | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 30 more | 17 hr |
Nearby
Wind Advisories in North Dakota, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.